Alert archive / Virginia / Flash Flood Warnings in 2024
Flash Flood Warning 71, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 27, 2024, 11:19 AM EDT for Bland County, Tazewell County, Virginia. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2024, 11:19 AM EDT (15:19 UTC)
- Expired
- Sep 27, 2024, 6:15 PM EDT
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bland County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
725
WGUS51 KRNK 271519
FFWRNK
VAC021-185-272215-
/O.NEW.KRNK.FF.W.0071.240927T1519Z-240927T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1119 AM EDT Fri Sep 27 2024
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Bland County in southwestern Virginia...
Tazewell County in southwestern Virginia...
* Until 615 PM EDT Friday.
* At 1119 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. The expected rainfall rate is 1.5 to 3 inches in 1
hour. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Bland... Richlands...
Bluefield... Tazewell...
Cedar Bluff... Burkes Garden...
Ceres...
This includes the following streams and drainages...
Big Creek, Beech Fork, Blue Spring Creek, Burkes Garden Creek,
Clinch River and Bluestone River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3693 8168 3698 8171 3696 8178 3714 8190
3724 8173 3720 8168 3721 8155 3727 8142
3734 8136 3723 8123 3730 8098 3728 8101
3719 8087 3715 8085 3707 8091 3705 8097
3702 8111 3705 8122 3695 8138 3702 8150
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-3 INCHES IN 1 HOUR
$$
EB1 follow-up statement
574
WGUS71 KRNK 272213
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
613 PM EDT Fri Sep 27 2024
VAC021-185-272223-
/O.EXP.KRNK.FF.W.0071.000000T0000Z-240927T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bland VA-Tazewell VA-
613 PM EDT Fri Sep 27 2024
...FLASH FLOOD WARNING AT 615 PM EDT THIS EVENING FOR BLAND AND
TAZEWELL COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT for portions of
North Carolina, Virginia, and southeast West Virginia.
&&
LAT...LON 3693 8168 3698 8171 3696 8178 3714 8190
3724 8173 3720 8168 3721 8155 3727 8142
3734 8136 3723 8123 3730 8098 3728 8101
3719 8087 3715 8085 3707 8091 3705 8097
3702 8111 3705 8122 3695 8138 3702 8150
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 8:49 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 27, 8:49 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
849 AM EDT Fri Sep 27 2024
.SYNOPSIS...
Rounds of showers and thunderstorms will continue across the
area today, with moderate to heavy rain associated with remnants
of Hurricane Helene expected. This will greatly enhance the
threat of flooding in the mountains and foothills. There is also
a threat for tornadoes this afternoon as Helene's rain bands
track across the area. Calm drier weather is expected over the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 845 AM EDT Friday...
Key Messages:
1) Significant flooding expected; do not try and drive through
water covered roads!
2) Heavy rain, landslides, tornadoes, and very gusty winds are
expected to be a threat for much of the area today.
Tornado watch has been issued for the Virginia and North
Carolina piedmont through 6PM. This should be through the end of
the tornado threat for this area. Keep in mind that tornadic
activity associated with tropical cyclones are typically short-
vied. They can form and dissipate in minutes. We are monitoring
radar for both flash flooding and severe weather, but DO NOT
wait for a tornado warning before taking protective action.
No changes to the timing of the rainfall from Tropical Storm
Helene at this time.
Previous Discussion:
Hurricane Helene will likely be downgraded to a tropical storm
as she approaches the southern Appalachians this morning. This
afternoon remnants of Helene will track into eastern Kentucky
and merge with an upper level low this evening. This system will
then wobble over Kentucky through this weekend.
Affects of Helene are already being felt in the southern
Appalachians, as high moisture content interacts with the higher
terrain, wringing out moderate to heavy rain. Repeated rounds
of rain and increased forcing for ascent have contributed to
rainfall amounts so far ranging from 3 to 7 inches in the last
24 hours from the mountains westward. To the east, amounts have
been generally resulted in 1 to 3 inches. An additional 1 to 2
inches is expected for the lower terrain, with 3 to 7 inches
possible for parts of the Blue Ridge and western NC mountains. A
Flood Watch remains in place for the entire area today. Flood
Warnings may linger into tonight while river flooding continues
into the weekend.
Strong sustained winds of 25 to 35 mph with gusts as high as 60
mph are expected for elevated parts of the Blue Ridge,
generally above 3500 ft. A Wind Advisory is in place for most of
the remainder of the area, with speeds of 15 to 25 mph with
gusts to 45 mph possible.
A few tropical spinups are possible today as rainbands from
Helene arrive from the south. SPC has the area in a Moderate
Risk with a Slight Risk across Southside VA and NW NC piedmont.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Saturday will be mostly dry and the quietest day of the
weekend, though isolated showers cannot be ruled out.
2) Higher rain chances return for Sunday into early next week,
as the remnant low of Helene tracks back eastward over the area.
Although muggy conditions will continue for Saturday, with
dewpoints generally in the mid to upper 60s, there is moderately
high confidence that mostly dry conditions will be across the
RNK CWA. A few isolated showers will remain possible,
particularly in the higher elevations as upslope flow continues.
However, mid-level dry air will keep most locations free of
rain, with some rare sunshine expected to return, especially in
the NC/VA piedmont. This decrease in cloud cover will cause
temperatures to rise, with highs mainly in the 70s, and eastern
areas seeing low 80s.
The remnant low of Hurricane Helene will meander across the
Ohio River Valley on Saturday and begin to drift back to the
east on Sunday. This will moisten up the atmosphere once again,
allowing scattered showers and possibly even a few thunderstorms
to develop during the afternoon hours on Sunday. The low will
continue to meander across the Mid-Atlantic region heading into
Monday, with no major steering current around to move it
offshore, increasing shower and storm chances. The additional
cloud cover will keep temperatures around normal, with highs
generally in the mid to upper 70s, and lows around 60 degrees.
Confidence is moderate on QPF amounts through Monday, as both
the GFS and ECMWF model ensemble QPF means have around
0.25-0.50" for most of the forecast area. Isolated spots could
see around 0.75" or higher in the heavier showers and storms.
Monday looks to be the wettest day, as the low moving over the
area will increase lift.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Scattered showers continue early next week as the remnant
low of Helene lingers.
2) A cold front comes through the area midweek, bringing much
quieter and cooler conditions back for the late week.
Not much changes for Monday night into Tuesday, as the remnant
low continues to bring showers across the CWA. By midweek, a
cold front will move across the northern US and finally pick up
the remnant low of Helene and move it offshore. The cold front
looks to mainly be a dry front, but confidence in this remains
low. Models disagree on the exact timing of the front, but once
it does pass through, quieter weather will be in place for the
late week.
Temperatures are expected to be at or above normal through
Wednesday ahead of the front. Highs will mostly be in the 70s,
with piedmont locations around 80 while low temperatures will be
in the upper 50s to low 60s. Once the front passes, high
temperatures return to normal in the mid 70s, with 60s in the
higher elevations, and low temperatures will fall into the 40s
and low 50s.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
As of 230 AM EDT Friday...
Note: KLWB AWOS remains INOP since 26/2245Z. Amendment not
scheduled.
Persistent area of moderate to occasionally heavy rain, with
prolonged rates of 1 to 2 inches per hour have resulted in
flooding southwest of a line from Bluefield WV to Yadkinville
North Carolina. Ceilings will continue to vary from IFR to MVFR
until sunset then lower to IFR/LIFR across the region overnight.
Visibility will occasionally lower to MVFR in the heavier rain.
Catastrophic, life- threatening flooding is possible overnight
into Friday, especially along the southern Appalachians. Check
your destination before you fly.
Easterly Low Level Wind Shear across the mountains increases
this morning to 40 to 60 kts. Sustain winds of 15-25kft with
gusts from 30-45kts are possible between 13Z and 20Z today as
Helene's winds field moves across the area. Wind speeds diminish
late this afternoon into the overnight hours.
EXTENDED AVIATION OUTLOOK...
Flight conditions should improve Saturday through Tuesday. A
chance of light showers will continue around the remnants of
Helene.
&&
.HYDROLOGY...
Affects of Hurricane Helene continue to be felt in the southern
Appalachians, as high moisture content interacts with the
higher terrain, wringing out moderate to heavy rain. Repeated
rounds of rain and increased forcing for ascent have contributed
to rainfall amounts so far ranging from 3 to 7 inches in the
last 24 hours from the mountains westward. To the east, amounts
have been generally resulted in less than 3 inches. An
additional 1 to 3 inches is expected for the lower terrain, with
3 to 8 inches possible for parts of the Blue Ridge and western
NC mountains. A Flood Watch remains in place for the entire
area, and we have received reports of high water rescues,
flooded roads, streams and rivers increasing to bankfull and
beyond, and a landslide.
River flooding is ongoing or expected to begin shortly on the
following rivers: Clinch, New, Roanoke, and Dan.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ007-009>020-
022>024-032>035-043>047-058-059.
High Wind Warning until 8 PM EDT this evening for VAZ007-009-
010-012-015>017.
Wind Advisory until 8 PM EDT this evening for VAZ011-013-014-
018>020-022>024-032>035-043>045-058.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>006-018>020.
High Wind Warning until 8 PM EDT this evening for NCZ001-002-
018.
Wind Advisory until 8 PM EDT this evening for NCZ003>006-019-
020.
WV...Flood Watch until 8 PM EDT this evening for WVZ042>044-507-508.
High Wind Warning until 8 PM EDT this evening for WVZ042-043-
508.
Wind Advisory until 8 PM EDT this evening for WVZ044-507.
&&
SYNOPSIS...RCS
NEAR TERM...AMS/RCS
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...RCS
HYDROLOGY...SHHazardous weather outlook, Sep 27, 3:42 AM EDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 342 AM EDT Fri Sep 27 2024 NCZ002-019-280745- Alleghany NC-Wilkes- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ015-280745- Ashe-Watauga-Grayson- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ003>006-020-VAZ010>014-016>018-022-032-033-043-044-WVZ042>044- 280745- Surry-Stokes-Rockingham-Caswell-Yadkin-Bland-Giles-Wythe-Pulaski- Montgomery-Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Mercer-Summers-Monroe- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ007-009-280745- Tazewell-Smyth- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ019-020-023-024-034-035-045-058-WVZ507-508-280745- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Halifax-Eastern Greenbrier-Western Greenbrier- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ046-047-059-280745- Appomattox-Buckingham-Charlotte- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RCS
In the hours before
Local storm report, Sep 27, 6:12 AM EDT, 5 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
612 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM Non-Tstm Wnd Dmg Boone 36.21N 81.67W
09/27/2024 Watauga NC Broadcast Media
numerous trees down countywide.
&&
AMSLocal storm report, Sep 27, 7:06 AM EDT, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
706 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM Non-Tstm Wnd Gst 1 S Rutherwood 36.22N 81.60W
09/27/2024 U70 MPH Watauga NC Amateur Radio
&&
AMSLocal storm report, Sep 27, 8:31 AM EDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
831 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 3 W Floyd 36.92N 80.37W
09/27/2024 M2.80 Inch Floyd VA Public
Social media report of 24-hour rainfall
total.
&&
DSLocal storm report, Sep 27, 9:43 AM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
943 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Tstm Wnd Dmg Dobson 36.39N 80.72W
09/27/2024 Surry NC 911 Call Center
The Surry County 911 Center reports that
well over 100 trees and many power lines
were down throughout the county. Dozens of
roads were blocked as well. Wind gusts of 50
to 60 mph were observed associated with the
remnants of Hurricane Helene. Damage reports
started around 800 AM EDT and continued for
over two hours.
&&
RABLocal storm report, Sep 27, 10:33 AM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1033 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Non-Tstm Wnd Dmg Lewisburg 37.80N 80.45W
09/27/2024 Greenbrier WV 911 Call Center
The Greenbrier County 911 Center reported
that several dozens of trees were down
across the county as a result of strong wind
gusts 50 mph are greater associated with the
remnants of Hurricane Helene. Several roads
were blocked form the downed trees and a
number of power lines were down as well.
&&
RABLocal storm report, Sep 27, 11:04 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1104 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM Non-Tstm Wnd Gst Galax Hillsville Airpor 36.77N 80.82W
09/27/2024 M60 MPH Carroll VA AWOS
The Hillsville AWOS measured a wind gust of
52kts or 60 mph associated with the remnants
of Hurricane Helene.
&&
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:58 PM EDT | Areal Flood Warning | RNK | Bland, Giles, Tazewell | 24 hr |
| Sep 26, 8:59 PM EDT | Areal Flood Warning | RNK | Giles, Pulaski, City of Radford | 57 hr |
| Sep 26, 9:54 PM EDT | Areal Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 24 hr |
| Sep 26, 10:03 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 8 hr |
| Sep 26, 10:24 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 6 hr |
| Sep 26, 10:28 PM EDT | Tornado Warning | RNK | Franklin | 32 min |
| Sep 26, 10:48 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 29 min |
| Sep 27, 5:46 AM EDT | River Flood Warning | RNK | Giles | 3 days |
| Sep 27, 8:02 AM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 10 hr |
| Sep 27, 9:03 AM EDT | Flash Flood Warning | RNK | Patrick | 7 hr |
| Sep 27, 9:50 AM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 23 hr |
| Sep 27, 10:08 AM EDT | Flash Flood Warning | RNK | Floyd | 9 hr |
| Sep 27, 10:11 AM EDT | Flash Flood Warning | RNK | Carroll, Wythe, City of Galax | 23 hr |
| Sep 27, 10:21 AM EDT | Flash Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 7 hr |
| Sep 27, 11:08 AM EDT | Tornado Warning | RNK | Henry, City of Martinsville | 19 min |
| Sep 27, 11:30 AM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 30 min |
| Sep 27, 12:47 PM EDT | Flash Flood Warning | RNK | Alleghany, Botetourt, City of Covington | 6 hr |
| Sep 27, 1:57 PM EDT | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 15 hr |
| Sep 27, 2:13 PM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 32 min |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Pittsylvania | 36 min |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 36 min |
| Sep 27, 2:45 PM EDT | Flash Flood Warning | RNK | Giles | 6 hr |
| Sep 27, 3:28 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Martinsville | 32 min |
| Sep 27, 3:53 PM EDT | Areal Flood Warning | RNK | Patrick | 6 hr |
| Sep 27, 3:57 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 33 min |
| Sep 27, 4:09 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 36 min |
| Sep 27, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 35 min |
| Sep 27, 4:27 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 33 min |
| Sep 27, 4:32 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 28 min |
| Sep 27, 4:56 PM EDT | Tornado Warning | RNK | Bedford, Franklin | 34 min |
| Sep 27, 4:59 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 46 min |
| Sep 27, 5:00 PM EDT | Flash Flood Watch | RNK | Carroll, Pulaski, Wythe, City of Galax, City of Radford | 20 hr |
| Sep 27, 5:08 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 37 min |
| Sep 27, 5:16 PM EDT | Areal Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 14 hr |
| Sep 27, 5:20 PM EDT | Tornado Warning | RNK | Bedford, Botetourt | 25 min |
| Sep 27, 5:48 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 27 min |
| Sep 27, 5:51 PM EDT | Areal Flood Advisory | RNK | Halifax, City of Danville | 104 min |
| Sep 27, 6:13 PM EDT | Areal Flood Warning | RNK | Bland, Tazewell | 36 hr |
| Sep 27, 6:15 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 30 min |
| Sep 27, 6:36 PM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, City of Covington | 14 hr |
| Sep 27, 6:40 PM EDT | Areal Flood Warning | RNK | Floyd | 14 hr |
| Sep 27, 6:43 PM EDT | Tornado Warning | RNK | Halifax | 14 min |
| Sep 27, 7:30 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
Nearby
Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.